MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2050-040
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Visual, dimensional and functional analysis was performed on the returned device.The reported deflation issue was not confirmed.Additionally, a review of the complaint history did not suggest a lot specific product issue.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a calcified total occlusion in the non-tortuous superficial femoral artery (sfa).A 5.0mmx40mmx135cm armada 35 balloon dilatation catheter (bdc) was unpackaged and prepped with a 50/50 contrast mix outside of the patient without difficulty.The armada 35 bdc was then advanced without difficulty.The balloon was inflated to nominal pressure without issue.When attempting to deflate the armada 35 balloon, the balloon failed to deflate and, consequently, was unable to be removed from the vessel.Surgical intervention was planned for deflation of the balloon, however, the balloon was re-inflated past its rated burst pressure, then deflation was re-attempted; with negative pressure drawn for 2 minutes, the balloon was slow to deflate, but was able to be completely deflated and withdrawn without the need for intervention.Another unspecified armada bdc was used to complete dilatation.There were no adverse patient effects.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6675715
Report Number2024168-2017-05505
Device Sequence Number18846445
Product Code LIT
UDI-Device Identifier08717648155178
UDI-Public(01)08717648155178(17)191031(10)60509G1
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberB2050-040
Device Lot Number60509G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2017
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight108